MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER
Model Number GS-R6ST1C12W
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided a2: age & date of birth: requested, not provided a3b: gender: requested, not provided a4: weight: requested, not provided a5: ethnicity: requested, not provided a6: race: requested, not provided d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e3: occupation: cath lab charge nurse the actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the patient was undergoing a peripheral intervention with the 119cm 6f destination slender sheath for an iliac stenting procedure.Physician also had left common femoral access and was attempting to externalize the wire through the radial artery access site.Which ended up being successful.After the iliac stent was placed the physician attempted to remove the 119cm dss sheath with dilator and 035 glidewire advantage in place.Upon removal there was spasm felt around the brachial artery.Physician claims he did not pull too hard, however, the 119cm destination slender sheath (dss) broke apart and unraveled during the case.Fluoroscopy indicated that the coiled construction of the sheath was unraveled inside the patient's arm.The interventional radiology (ir) physician tried to snare the sheath from the femoral artery access site, however, then decided to call it quits and send the patient to surgery to have the device removed safely.There was no blood loss.The procedure was a varicocele embolization.Surgical cut down done to remove fractured sheath.Additional information was received on 05nov2024: medication delivered to the patient when the spasm occurred during removal was nitroglycerine verapamil and heparin.The patient was small stature female.The patient was stable.They used a snare from the groin approach to attempt to snare the sheath.However, that strategy was aborted once they realized how unraveled the sheath had become in the patients arm area.Additional information was received on 14nov2024: approximately twenty-five percent of the sheath broke off, the rest stayed inside the patient.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the additional information in section b5 and to provide the completed investigation results.One r2p sheath and dilator assembly was returned to terumo medical corporation for assessment.The sample was subject to visual analysis.The dilator is partially inserted into the sheath and cannot be removed.The sheath is broken 120.4cm from the sheath hub.The sheath is damaged 109.6-121cm from the sheath hub.The broken portion of the sheath is 18.9cm long.The complaint can be confirmed for a sheath breakage.The exact root cause cannot be determined.The likely root cause is the physician did not fully alleviate the vascular spasm before attempting removal of the sheath which led to the separation.The r2p instructions for use (ifu) was reviewed, and it states: "while inserting or withdrawing, if resistance is met, do not advance or withdraw the sheath until the cause of the resistance has been determined." the device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures and the device was released in a conforming state.Currently, no action is recommended since the risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).
 
Event or Problem Description
Additional information was received on 06dec2024: half of the sheath stayed in the patient's body during the initial procedure where the sheath broke apart.Eventually all pieces of the sheath were successfully removed but that was during surgery.

Brand Name
R2P DESTINATION SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key20801356
Report Number1118880-2024-00186
Device Sequence Number6764207
Product Code DYB
UDI-Device Identifier00389701011547
UDI-Public(01)00389701011547(17)260901(10)0000560892
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Model NumberGS-R6ST1C12W
Device Catalogue NumberGS-R6ST1C12W
Device Lot Number0000560892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale